Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 279, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 10, 2003, 3:57 PM CDT for Decatur County, Henderson County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2003, 3:57 PM CDT (20:57 UTC)
- Expired
- Jun 10, 2003, 4:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Decatur County, TN, Henderson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
893 WUUS54 KMEG 102057 SVRMEM TNC039-077-102145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 357 PM CDT TUE JUN 10 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DECATUR COUNTY IN TENNESSEE HENDERSON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 445 PM CDT. * AT 354 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR DARDEN...MOVING EAST AT 20 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 445 PM CDT INCLUDE... DECATURVILLE... PARSONS...JEANETTE... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3571 8836 3553 8833 3556 8779 3580 8783 $$ SWC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:25 PM CDT, 32 minutes earlier.
Area forecast discussion, Jun 10, 3:25 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 325 PM CDT TUE JUN 10 2003 CURRENTLY...THE MCS THAT WAS MOVING ALONG THE NRN PERIPHERY OF THE FA THIS MORNING HAS MOVED INTO MID TN WHILE SOME NEW CONVECTION HAS FIRED ACROSS NW TN THIS AFTN. TEMPS HAVE WARMED WELL INTO THE 80S WITH A FEW 90 DEGREE READINGS AROUND THE FA. THE FIRST OFFICIAL 90 DEGREE DAY AT MEM FOR THE SUMMER. A TONGUE OF MID 70 DPTS WAS EVIDNET ALONG THE MS VALLEY AS FAR NORTH AS MEM. BREEZY CONDS CONT WITH THE PRES GRADIENT TIGHTENING BETWEEN THE SFC BNDRY TO THE NW AND HI PRES OVR THE SE STATES. A STRONG UPR LVL S/WV IS PROGGED TO MOVE OUT OF OK TWD THE FA TONITE/WED...INDUCING A SFC WAVE THAT WILL MOVE ALONG THE BNDRY. WILL UP THE POPS FOR WRN SXNS TMRW TO LIKELY WITH HI CHC POPS FOR ERN SXNS AS THE SFC WAVE/UPR LVL S/WV MOVE ACROSS THE REGION. INSTABILITY PARAMETERS INDICATE AN UNSTABLE ATMS ON WED WITH MODERATE CAPE VALUES AND LIS TO -5...SVR STORMS ARE A POSSIBILITY. THIS IS ALREADY MENTIONED IN THE HWO. ANOTHER S/WV APPROACHES THE FA WED NITE WITH ANOTHER MCS POSSIBLY FORMING OVR AR AND TRACKING EWD TWD THE FA WED NITE INTO THU. WILL UP THE POPS SOME FOR THU...HEAVY RAINS ARE A GOOD POSSIBILITY AND THIS WILL NEED FURTHER WATCHING DURING THE NEXT FEW FCST CYCLES. THE FNTL BNDRY WILL LIFT A LITTLE FURTHER NWD ON FRI AS A STRONG UPR LVL S/WV BEGINS TO CARVE OUT A TROF OVR THE MS VALLEY/SRN PLAINS. A CUTOFF UPR LO IS STILL PROGGED TO OCCUR UNDERNEATH THE MEAN UPR RIDGE. SINCE THE WX PATTERN REMAINS UNSETTLED THRU THE WEEKEND INTO EARLY NEXT WEEK...WILL CONT CHC POPS THRU THE ENTIRE FCST PD. WITH ANTICIPATED CLD CVR AND PRECIP TMRW WILL GO WITH GUIDANCE TEMPS AND AGAIN ON THU. PRELIMINARY NUMBERS... MEM TB 073/085 072/086 072 14365 MKL TB 071/085 070/085 070 14355 JBR TB 072/085 070/085 071 14365 TUP TB 072/087 071/086 070 14255 .MEG...NONE.
Hazardous weather outlook, Jun 10, 4:03 AM CDT, 11 hours 54 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-110900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 403 AM CDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AN UPPER LEVEL DISTURBANCE WILL APPROACH THE MIDSOUTH TODAY AND TONIGHT...BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE AREA. THERE IS A SLIGHT RISK FOR SEVERE WEATHER NORTHWEST OF A LINE FROM MARKED TREE ARKANSAS...TO PARIS TENNESSEE. THE GREATEST THREAT FROM THE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THE BEST TIME FOR SEVERE WEATHER WILL BE LATE TONIGHT...MAINLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN... AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE MIDSOUTH ON WEDNESDAY BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. THERE IS A SLIGHT RISK FOR SEVERE WEATHER FOR WEDNESDAY FOR THE ENTIRE MIDSOUTH. A FRONTAL BOUNDARY WILL STALL OUT JUST NORTH OF THE MIDSOUTH FROM THURSDAY INTO MONDAY. THIS FRONT WILL BE THE FOCUS FOR DAILY SCATTERED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ANYTIME THIS WEEK. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. KRS
In the hours before
Special weather statement, Jun 10, 1:26 PM CDT, 2 hours 31 minutes before
TNZ019-101900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 126 PM CDT TUE JUN 10 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DYER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF MILLSFIELD AT 126 PM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DYER COUNTY...INCLUDING THE CITY OF DYERSBURG...SHOULD MONITOR THIS STORM CLOSELY. SWC
Special weather statement, Jun 10, 1:58 PM CDT, 1 hour 59 minutes before
TNZ002-019-020-101930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 158 PM CDT TUE JUN 10 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DYER...GIBSON AND OBION COUNTIES. A STRONG THUNDERSTORM WAS LOCATED NEAR MILLSFIELD AT 155 PM CDT...MOVING EAST AT 25 MPH. ANOTHER STRONG STORM WAS NEAR NEWBERN...MOVING EAST AT 25 MPH. HAIL AND GUSTY WINDS OVER 40 MPH ARE POSSIBLE WITH THESE STORMS. PEOPLE IN DYER...GIBSON AND OBION COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. SWC
Special weather statement, Jun 10, 3:00 PM CDT, 57 minutes before
TNZ003-004-021-102030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT TUE JUN 10 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CARROLL...HENRY AND WEAKLEY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF GREENFIELD AT 300 PM CDT...MOVING EAST AT 30 MPH. HAIL AND GUSTY WINDS OVER 40 MPH ARE POSSIBLE WITH THIS STORM. PEOPLE IN CARROLL...HENRY AND WEAKLEY COUNTIES...INCLUDING THE CITIES OF HUNTINGDON AND MCKENZIE...SHOULD MONITOR THIS STORM CLOSELY. SWC
Special weather statement, Jun 10, 3:18 PM CDT, 39 minutes before
TNZ021-102100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 318 PM CDT TUE JUN 10 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CARROLL COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF MIDDLE FORK AT 317 PM CDT...MOVING EAST AT 20 MPH. HAIL AND GUSTY WINDS OVER 40 MPH ARE LIKELY WITH THIS STORM. PEOPLE IN CARROLL COUNTY...INCLUDING THE CITY OF HUNTINGDON...SHOULD MONITOR THIS STORM CLOSELY. SWC
Local storm report, Jun 10, 3:42 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
342 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM RUTHERFORD TN 0.88 INCH HAIL
06/10/03 GIBSON REPORTED BY POLICE.The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:22 PM CDT | Severe Thunderstorm Warning | MEG | Gibson | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.